Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On the class number of certain imaginary quadratic fields


Author: J. H. E. Cohn
Journal: Proc. Amer. Math. Soc. 130 (2002), 1275-1277
MSC (2000): Primary 11R29; Secondary 11D61, 11B37, 11B39
Published electronically: October 5, 2001
MathSciNet review: 1879947
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Theorem. Let $n>2$ denote an integer, $D$ the square-free part of $2^n-1$ and $h$ the class number of the field $Q[\sqrt{-D}]$. Then except for the case $n=6$, $n-2$ divides $h$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 11R29, 11D61, 11B37, 11B39

Retrieve articles in all journals with MSC (2000): 11R29, 11D61, 11B37, 11B39


Additional Information

J. H. E. Cohn
Affiliation: Department of Mathematics, Royal Holloway University of London, Egham, Surrey TW20 0EX, United Kingdom
Email: J.Cohn@rhul.ac.uk

DOI: http://dx.doi.org/10.1090/S0002-9939-01-06255-4
PII: S 0002-9939(01)06255-4
Received by editor(s): October 31, 2000
Published electronically: October 5, 2001
Communicated by: David E. Rohrlich
Article copyright: © Copyright 2001 American Mathematical Society